MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MINN F/G RENEGADE 150/20/2TIP; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC - MINN F/G RENEGADE 150/20/2TIP; CATHETER, CONTINUOUS FLUSH
Catalog Number M001182590
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.During the analysis of the returned device, it was revealed that the catheter was stretched on its proximal shaft at 2.5cm distal to the strain relief and the catheter outer shaft had been separated.According to the complaint the hoop was flushed prior to removing the microcatheter and there was difficulty removing the microcatheter from the dispenser hoop, however there were no difficulties removing the microcatheter from the hoop in the lab.Per the dfu; ¿before removing the microcatheter from the dispenser coil, flush the dispenser coil with heparinized saline to wet the hydrophilic segment of the microcatheter.¿ from the damage to the microcatheter noted during analysis it appears there was inadequate flushing of the dispenser hoop which resulted in the microcatheter damage.Therefore; a probable cause of user error caused was assigned to the catheter shaft stretched and catheter shaft broken.
 
Event or Problem Description
During the analysis of the returned device, it was revealed that the catheter outer shaft had been separated.No clinical consequences reported to the patient.

Brand Name
F/G RENEGADE 150/20/2TIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
MDR Report Key7107019
Report Number3008853977-2017-00050
Device Sequence Number19028264
Product Code KRA
UDI-Device Identifier08714729301127
UDI-Public(01)08714729301127(17)190430(10)19314499
Combination Product (Y/N)N
PMA/510(K) Number
K973645
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue NumberM001182590
Device Lot Number19314499
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2017
Initial Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR